Alert archive / Minnesota / River Flood Warnings in 2019
River Flood Warning 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Mar 14, 2019, 3:29 PM CDT for Goodhue County, Minnesota. It took effect at Mar 14, 2019, 3:50 PM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 3:29 PM CDT (20:29 UTC)
- In effect from
- Mar 14, 2019, 3:50 PM CDT
- Expired
- Mar 16, 2019, 11:21 AM CDT
- In force
- 44 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 100 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Zumbro River at Pine Island (PNLM5).
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05373130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
136 WGUS43 KMPX 142029 FLWMPX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Twin Cities/Chanhassen MN 329 PM CDT Thu Mar 14 2019 ...The National Weather Service in Chanhassen has issued a flood warning for the following rivers in Minnesota... Middle Fork Zumbro River at Pine Island affecting Goodhue County .This river forecast is based on snow melt and recent rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC049-160228- /O.NEW.KMPX.FL.W.0002.190314T2050Z-190316T1517Z/ /PNLM5.1.ER.190314T2050Z.190314T2200Z.190315T0317Z.NO/ 329 PM CDT Thu Mar 14 2019 The National Weather Service in Chanhassen has issued a * Flood Warning for The Middle Fork Zumbro River at Pine Island * until Saturday morning. * At 3:00 PM Thursday the stage was 16.9 feet. * Minor flooding is forecast. The river is expected to crest at 17.2 feet later today. * Flood stage is 17.0 feet. && LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278 $$
4 follow-up statements
862 WGUS83 KMPX 151152 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 652 AM CDT Fri Mar 15 2019 ...The flood warning is cancelled for the following river in Minnesota... North Fork Zumbro River above Wanamingo CR30 affecting Goodhue County ...The flood warning continues for the following rivers in Minnesota... Sand Creek at Jordan affecting Scott County Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R affecting Goodhue County .Overview... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC139-161751- /O.EXT.KMPX.FL.W.0003.000000T0000Z-190317T0310Z/ /SNCM5.3.ER.190314T2338Z.190315T0615Z.190315T1510Z.NR/ 652 AM CDT Fri Mar 15 2019 ...Flood Warning now expected to end Saturday evening...The Flood Warning continues for The Sand Creek at Sand Crk Jordan. * until Saturday evening. * At 6:00 AM Friday the stage was 11.4 feet. * Record flooding is occurring. * Flood stage is 10.0 feet. * Forecast...The river will continue to fall to below flood stage this afternoon. && LAT...LON 4466 9367 4473 9359 4462 9353 4456 9362 $$ MNC049-161751- /O.EXT.KMPX.FL.W.0002.000000T0000Z-190317T0336Z/ /PNLM5.1.ER.000000T0000Z.190315T1030Z.190315T1536Z.NO/ 652 AM CDT Fri Mar 15 2019 ...Flood Warning now expected to end Saturday evening...The Flood Warning continues for The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R. * until Saturday evening. * At 6:00 AM Friday the stage was 18.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast...The river will continue to fall to below flood stage by this afternoon. && LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278 $$ MNC049-151222- /O.CAN.KMPX.FL.W.0001.000000T0000Z-190316T0732Z/ /WGOM5.1.ER.190315T0230Z.190315T0600Z.190315T0845Z.NO/ 652 AM CDT Fri Mar 15 2019 The Flood Warning is cancelled for The North Fork Zumbro River above Wanamingo CR30. * At 6:30 AM Friday the stage was 17.3 feet. * Fell below flood stage at 3:45 AM Friday. * Flood stage is 18.0 feet. && LAT...LON 4435 9268 4427 9269 4426 9294 4433 9293 $$
679 WGUS83 KMPX 151504 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 1004 AM CDT Fri Mar 15 2019 ...The flood warning continues for the following rivers in Minnesota... Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R affecting Goodhue County .Overview... There is ongoing minor flooding due to a combination of recent rainfall and snowmelt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC049-162104- /O.EXT.KMPX.FL.W.0002.000000T0000Z-190317T0353Z/ /PNLM5.1.ER.000000T0000Z.190315T1400Z.190315T1553Z.NO/ 1004 AM CDT Fri Mar 15 2019 ...Flood Warning now expected to end Saturday evening...The Flood Warning continues for The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R. * until Saturday evening. * At 9:00 AM Friday the stage was 18.3 feet. * Minor flooding is occurring and Nonflood flooding is forecast. * Flood stage is 17.0 feet. * Forecast...The river will continue to fall to below flood stage by late this morning. && LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278 $$
890 WGUS83 KMPX 151624 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 1124 AM CDT Fri Mar 15 2019 ...The flood warning continues for the following rivers in Minnesota... Sand Creek at Sand Crk Jordan affecting Scott County Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R affecting Goodhue County .Overview... There is ongoing flooding as a result of recent rainfall and snowmelt. The Sand Creek in Jordan has an ice jam and will continue to experience moderate flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC139-162224- /O.EXT.KMPX.FL.W.0003.000000T0000Z-000000T0000Z/ /SNCM5.3.IC.190314T2338Z.190315T0615Z.000000T0000Z.NR/ 1124 AM CDT Fri Mar 15 2019 ...Flood Warning now expected to end further notice...The Flood Warning continues for The Sand Creek at Sand Crk Jordan. * until further notice. * At 10:00 AM Friday the stage was 11.5 feet. * Record flooding is occurring and Record flooding is forecast. * Flood stage is 10.0 feet. * Forecast...The river will continue to fall to a stage of 10.3 feet by tomorrow morning. && LAT...LON 4466 9367 4473 9359 4462 9353 4456 9362 $$ MNC049-162224- /O.EXT.KMPX.FL.W.0002.000000T0000Z-190317T2356Z/ /PNLM5.1.RS.000000T0000Z.190315T1400Z.190316T1156Z.NO/ 1124 AM CDT Fri Mar 15 2019 ...Flood Warning now expected to end Sunday evening...The Flood Warning continues for The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R. * until Sunday evening. * At 11:00 AM Friday the stage was 18.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast...The river will continue rising to near 18.2 feet by this afternoon. The river will fall below flood stage tomorrow morning. && LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278 $$
862 WGUS83 KMPX 161621 FLSMPX Flood Statement National Weather Service Twin Cities/Chanhassen MN 1121 AM CDT Sat Mar 16 2019 ...The flood warning is cancelled for the following rivers in Minnesota... Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R affecting Goodhue County ...The flood warning continues for the following rivers in Minnesota... Cottonwood River at New Ulm affecting Brown County ...The flood warning continues for the following rivers in Minnesota.. Redwood River near Redwood Falls affecting Redwood County .Overview... PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn Around...Don't Drown. Stay tuned to NOAA Weather Radio or your local radio or TV station for the latest information concerning this flood event. && MNC015-172220- /O.EXT.KMPX.FL.W.0004.190318T0000Z-000000T0000Z/ /NWUM5.1.ER.190318T0000Z.190323T1200Z.000000T0000Z.NO/ 1121 AM CDT Sat Mar 16 2019 ...Flood Warning now expected to end further notice...The Flood Warning continues for The Cottonwood River at New Ulm. * from Sunday evening until further near 10.0 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...Rise above flood stage by tomorrow evening and continue to rise to near 12.6 feet by Saturday morning. additional rises are possible thereafter. * Impact...At 13.1 feet...Flood waters begin to impact Cottonwood Street west of the river. * Impact...At 11.0 feet...Flood waters begin to impact low lying areas...and some roads along the river. && LAT...LON 4433 9448 4427 9441 4422 9470 4430 9470 $$ MNC049-161651- /O.CAN.KMPX.FL.W.0002.000000T0000Z-190317T2356Z/ /PNLM5.1.RS.190316T1326Z.000000T0000Z.190316T1336Z.NO/ 1121 AM CDT Sat Mar 16 2019 The Flood Warning is cancelled for The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R. * At 10:00 AM Saturday the stage was near 17.0 feet and slowly falling. * Flood stage is 17.0 feet. * Forecast...The river will continue to fall to 16.1 feet by tomorrow morning. && LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278 $$ MNC127-172220- /O.CON.KMPX.FL.W.0005.190317T1800Z-000000T0000Z/ /RWDM5.1.ER.190317T1800Z.190323T1200Z.000000T0000Z.NO/ 1121 AM CDT Sat Mar 16 2019 The Flood Warning continues for The Redwood River near Redwood Falls. * from Sunday afternoon until further notice. * At 10:30 AM Saturday the stage was 5.2 feet. * Minor flooding is forecast. * Flood stage is 6.0 feet. * Forecast...Rise above flood stage by tomorrow early afternoon and continue to rise to near 7.7 feet by Saturday morning. additional rises are possible thereafter. * Impact...At 8.5 feet...Swayback bridge in Redwood Falls overtopped. * Impact...At 6.0 feet...Low lying areas, mainly farmland, and some roads along the river begin to experience flooding; bottom of Swayback bridge && LAT...LON 4458 9514 4453 9505 4444 9539 4451 9546 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Mar 14, 3:27 PM CDT, 2 minutes earlier.
Area forecast discussion, Mar 14, 3:27 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
327 PM CDT Thu Mar 14 2019
.SHORT TERM...(This evening through Friday night)
Issued at 309 PM CDT Thu Mar 14 2019
An area of strong low pressure that was centered over western
Wisconsin this afternoon, will continue to pivot, and accelerate to
the northeast over the Great Lakes tonight.
Light rain initially this afternoon, will switch over to light snow
across eastern Minnesota, and western Wisconsin this evening. A
light dusting is possible before the snow tapers off after midnight.
Across west central, southwest, and south central Minnesota, the
pressure gradient will remain tight through the evening. Just above
the boundary layer, winds increase to 45 to 55 mph from the
northwest. These winds will occasional mix to the surface through
this evening. The wind advisory has been extended through the
evening as the gusty winds of 40 to 55 mph will continue through
midnight. Temperatures will fall below freezing overnight, and this
will create icy spots on roadways, especially where ponding of water
has occurred from the recent rainfall, and snow melt. Please be
careful this evening as these icy conditions will likely occur fast
once the sunsets.
No forecast changes past tonight as northwest flow will continue and
lead to below average temperatures. Lows tonight will fall into the
20s, with highs on Friday only rising to near freezing. Friday night
will again fall well below freezing which will lead to any melting
snow/ice Friday, to refreeze.
.LONG TERM...(Saturday through Thursday)
Issued at 309 PM CDT Thu Mar 14 2019
Gradual warming and fairly benign weather is still expected over
the weekend and through next week. The upper-level trough
extending into the Northern Plains and Great Lakes region will
gradually shift eastward over the weekend with broad surface high
pressure over the Central CONUS. A shortwave trough will bring an
increase in cloud cover beginning Saturday afternoon with
widespread status expected overnight into Sunday. There is a a
slight chance for snow with this disturbance on Saturday night.
Another shortwave trough brings a slight chance for precipitation
on Tuesday, but otherwise, mostly dry conditions will persist
through Thursday.
An upper level ridge will become shift over the Central CONUS by
late Wednesday. There is still model uncertainty as to how amplified
it will be, but it should allow for near-normal temperatures with
highs in the mid 40s possible on Thursday. Otherwise, low
temperatures each night in the extended period should fall to
below freezing, which should help slow down our snow-melt.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1245 PM CDT Thu Mar 14 2019
A low pressure area was centered in south central Minnesota early
this afternoon. Under this low pressure, cigs/vsbys are LIFR/VLIFR
which has been consistent for several hours as it slowly moved
northeast. A brief period of VFR conditions are possible near
KEAU but it will be short lived as this low pressure center moves
overhead this afternoon. Elsewhere, -SN has begun in western
Minnesota which will reduce vsby to IFR at times, but MVFR vsby
should be predominate as strong northwest winds develop and spread
eastward across Minnesota this afternoon. Timing looks good with
-RA changing to -SN from west to east over the next several hours,
reaching eastern Minnesota by 00z. Snowfall amounts should be
minor with a half inch possible before the snow tapers off this
evening in western Wisconsin. MVFR/VFR conditions will develop
later tonight, but precipitation will end by this evening.
KMSP...
IFR/LIFR cigs/vsbys will slowly improve after 21z as winds
increase from the northwest. -SN will be possible toward 00z, but
no accumulations are expected. Wind gusts of 24-28 kts are likely
by later this afternoon. VFR conditions are likely Friday morning,
but residual moisture will return MVFR cigs by Friday afternoon.
/OUTLOOK FOR KMSP/
Sat-Sun...VFR. Wind WNW 5-10 kts.
Mon...VFR. Wind W 5 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Wind Advisory until 1 AM CDT Friday for MNZ049-057-058-065>067-
073>075-082-083-091-092.
Winter Weather Advisory until 7 PM CDT this evening for MNZ041-
042-047-048-054>056-064.
Wind Advisory from 7 PM this evening to 1 AM CDT Friday for
MNZ041-042-047-048-054>056-064.
&&
SHORT TERM...JLT
LONG TERM...AMK
AVIATION...JLTHazardous weather outlook, Mar 14, 2:49 PM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 249 PM CDT Thu Mar 14 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 152000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 249 PM CDT Thu Mar 14 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight Very strong wind gusts of 45 to 55 mph are expected through this evening across western and southern Minnesota. Blowing snow will accompany these strong winds in western Minnesota during the afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Area streams and rivers will continue to fluctuate over the next week. Minor flooding will be possible with recent heavy rainfall and snow melt. However, freezing temperatures over the weekend will likely see a reduction in rapid rises. Ice will begin to break up on rivers and streams, and could lead to ice jam flooding. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Mar 14, 10:44 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1044 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 1 S DENNISON 44.40N 93.04W
03/14/2019 GOODHUE MN PUBLIC
A CREEK OVERFLOWED ONTO GOODHUE AVE.
&&
BPHLocal storm report, Mar 14, 10:56 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1056 AM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD 5 E NERSTRAND 44.35N 92.96W
03/14/2019 GOODHUE MN PUBLIC
LITTLE CANNON RIVER IS OUTSIDE OF ITS BANKS
ONTO COUNTY RD. 44 DUE TO SNOW MELT AND
RAINFALL.
&&
BPHLocal storm report, Mar 14, 1:25 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
125 PM CDT THU MAR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 1 E SHOREVIEW 45.08N 93.12W
03/14/2019 RAMSEY MN EMERGENCY MNGR
CLOSURE OF GRAMSIE RD, WATER IN A GARDEN
APARTMENT.
&&
TDHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 10:38 PM CDT | Dense Fog Advisory | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 11 hr |
| Mar 14, 10:27 AM CDT | Areal Flood Warning | MPX | Dakota, Goodhue, Rice | 12 hr |
| Mar 14, 12:12 PM CDT | River Flood Warning | MPX | Goodhue | 38 hr |
| Mar 14, 5:15 PM CDT | Areal Flood Warning | MPX | Scott | 9 hr |
| Mar 14, 6:26 PM CDT | River Flood Warning | MPX | Scott | 3 days |
Nearby
River Flood Warnings in Minnesota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.